Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    18
  • comments
    23
  • views
    13947

1St Derm Apt Since Accutane, Starting 2Nd Month Tomorrow, Upped To 40Mg!

leopard1

799 views

sorry, just to warn this will probably be a long post..

well to start off, I LOVE my dermatologist <3, she's just so cool. i mean i had to wait over an hour to see her but she's worth it. i had my apt in the afternoon but went for my blood work this morning b/c i had to be fasting. but it worked out because we had the results by the time the appt was and we just did the ipledge thing together in her office and she's just so laid back about it. she asked me what i wanted to do as far as dosage goes and we both agreed to increase to 40mg 1x day for the 2nd month and if the side effects are too much we can scale back but we agreed that i don't want to by on low dose for many months to get to the 120-150mg/kg course because that means more blood draws and appointments. but if the side effects are bad i wouldn't mind being on a longer course if it means we can kill these oil glands for good.

she was SUPER happy with my results as am i, at the moment i love accutane, however i'm nervous about the next couple months- i hope it continues to get better and not worse will the increase from 20mg to 40mg 1x/day.

oh forgot to mention- my cholesterol was a little higher to 204 but nothing crazy she said and it's been higher in the past for me, damn genetics. but i was soooo nervous about that and i'm sure i'll by nervous next month too. trying to watch what i eat and exercise but it doesn't always work

skin: very good at the moment but can always change tomorrow, only have 3-4 actives at this moment PLUS several red marks that are pretty prominent. forehead is close to perfect except for some blackheads. nose and front of cheeks COVERED w/ blackhead filled large pores that are screaming to come out, hah! 2-3 actives i have are to the L lower jawline, not a big deal. 1-2 actives on my R cheek, 1 has been there for 1.5 weeks and will not go away, no whitehead just red and raised. my face is SMOOTH and NOT oily, thank goodness, just looks overall healthy at the moment, but like i said could change, keeping my fingers crossed though, gotta have hope! i'm happy with the results the past couple of days and i got my period this week so i'm glad my face didn't freak out, but oddly enough my face usually calms down the week of my period- prob hormone levels at lowest. still nervous about upping the dose to 40mg but here goes nothing

side effects: face slightly dry right after washing but feels NORMAL after applying moisturizer. occ flakes around nose and chin during day but re applying some cetaphil does the job and no big deal. NOT OILY ANYMORE, don't even have to blot! lips are dry- but totally fine w/ aquaphor. hair is dry- only have to wash every 2 days, could go more but i don't feel clean if i don't--no flaking but i try to not

aggravate it w/ blow drying and straightening.

i'm still using DKR cleaner and moisturizer as i'm always nervous to change products. but i may eventually have to change to cetaphil for both when my face gets dryer w/ increasing dosing. using less makeup- coverup the redmarks and actives w/ dermablend coverstick and physician formula pressed powder over it. ive learned to love eye makeup w/ acne because i like my eyes and hopefully that will disctract from acne, lol. i've been feeling more confident lately bc my skin is okay at the moment, like i said my nerves are high because of upping dose and worried about breaking outtttt, but hopeful still.

thanks for reading/listening!



3 Comments


Hey there! I'm excited for you! Don't freak out too much, I was on the 40 last month and had been upped from 20, now i'm up to 60 MG. Hopefully everything goes well for you! Glad things have been going well though!

Share this comment


Link to comment

thanks hgresz! same to you!

lewisgmz1- it's hard to tell if anything is fading just yet. some old PIH marks are fading but its been about a year and i don't think it's from accutane- just from time, which is super annoying. but i'm not sure if accutane helps w/ marks or not i haven't really looked into that too much but i'll keep updating as i go along

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×